It started five months ago. I took a couple of percocets and now I am on them on a regular basis. I use every day but some days more than others. One day I may use 35mgs and two or three days a week, I use 55mgs. I never expected to get addicted. When I run out, all I think about is how am I going to get some more. I really want to get off of them asap. I feel I need them to get through lifes day to day stressors. I have anxiety disorder and have been taking them to help with my anxiety, however I am not sleeping much and can only see it getting worse if I continue. Please, any advice on how to detox or get help would be very helpful. I am in my middle thirties and don't wont this to kill me.
8 Oct 2010
I can't add much to what the others have posted. But I can tell you that I know EXACTLY how you feel. I did a cold turkey off of prescribed OxyContin just over a year ago (sorry everyone for repeating myself!) and I want you to know that there is life after opiate dependance/addiction.
I kept a journal of my WD hell, and that will prevent me from ever using opiates again.
Hopefully, your withdrawal will be easy, since you are not taking that much!
Keep us posted, we care,
6 Oct 2010
Rather unfortunate, you need a strong will to be able to withdraw form the med, withdrawal symptoms with Percocet are not dangerous, they can be unpleasant. They can be so uncomfortable that people start taking the drug again in order to relieve these symptoms. In order to limit withdrawal, you should not stop taking Percocet "cold turkey." The doc can slowly decrease your dose at a rate that helps minimize withdrawal symptoms (most docs will be more than willing to help you stop taking Percocet). Percocet withdrawal is not necessarily a symptom of abuse, and you should not be embarrassed to ask for help in this matter.
Take care, be safe & well.
6 Oct 2010
Hi Elno. As how long mentioned, Google the "Thomas Recipe" for opiate wd. Aside from giving you a list of OTC meds and supplements, it also provides a journal, notes Thomas took while he went through the process. I know you want off these meds asap, but the least painful way is to slowly taper off them. I would also recommend some type of counseling, maybe N/A or other support groups to help you understand why this happened, and more importantly, how to avoid relapse in the future. The stats are against you in this department. But please don't think you can't be a success story. Thousands of people have been right where you are now and lead full, productive lives. Try to focus on anything besides quitting opiates. I know it's there in the back of your mind 24/7. I understand. But with determination, support, and the thought of being happy and productive again, should help motivate you to get this thing done. Please be patient.
It will not happen over night, but also, in my opinion, you haven't been using these meds for all that long and not in massive amounts. You can do this easier than others who are taking triple the amounts that you're on. So don't despair. Visit this site often for support and words of encouragement. It helps a lot to type out your thoughts and fears, as so many wonderful people here will listen and help.
My best wishes,
6 Oct 2010
It's quite a coincidence since I just came clean with my therapist yesterday. I also am abusing but probably over 100 mgs a day. I am tiny... 90lbs and she said i should go into rehab since the doctors should keep an eye on me. But for starters she said take one pill less every 3 days. of course you need to go to NA meetings because the support groups are amazing!!! That way, if you do get off and have an urge to do a pill... you pick up the phone and call someone or get your ass to a meeting. I have been sober from alcohol for 12 years so I am here to tell you the 12 step programs work!!! They saved my life!!! I had a rotator cuff tear, in pain for 3 years, took pills for 3 years and am ready to stop. My health insurance will cover 100%% of inpatient 30 day programs. What a releif!. Lots of health insurance will cover detox since it is a major problem in our country... especially in older people. So you are not alone!!! Keep in touch with me, please.
When I set the date for my inpatient, I'll let you know. I am working on getting the time off of both my jobs... I must do this since I don't want to die either!!! May God give you strength to do this, willingly!!!
- Percocet Information for Consumers
- Percocet Information for Healthcare Professionals (includes dosage details)
- Side Effects of Percocet (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have 3 kids and a husband in the military so he is hardly home. My youngest is only a month old. My oldest is 8. I've experienced 2 days of ...
1 answer • 16 Jan 2010
Hello everybody, I thank you for taking time to look at this question and for providing any useful information! First of all i am 23 years old and ...
1 answer • 16 Nov 2010
I have been taking tramadol for about 3 months (13 per day) and when I tried to stop I got unbelievable withdrawal. Can I detox with percocet? I ...
2 answers • 31 Mar 2011
In 2009, I injured my back and my doctor gave me Vicodin. Next came, Percocet followed by three back surgeries, followed by more Vicodin, Percocet , ...
2 answers • 25 Jun 2013